MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT CATHETER; INTRAVASCULAR CATHETER
Model Number 383510
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported lot # [9357495] was not found for the reported catalog # [383510].Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the bd nexiva¿ single port catheter was defective during use.The following information was provided by the initial reporter, translated from (b)(6) to english: "it is impossible to purge them before pricking the vein and for others, it is impossible to pierce the skin to mount the catheter in the vein.Patient pricked several times.".
 
Event or Problem Description
It was reported that the bd nexiva¿ single port catheter was defective during use.The following information was provided by the initial reporter, translated from french to english: "it is impossible to purge them before pricking the vein and for others, it is impossible to pierce the skin to mount the catheter in the vein.Patient pricked several times.".
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
BD NEXIVA SINGLE PORT CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key10759727
Report Number1710034-2020-00701
Device Sequence Number4111849
Product Code FOZ
UDI-Device Identifier30382903835103
UDI-Public30382903835103
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383510
Device Catalogue Number383510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1